Skip to Content

What type of drug I can use in hair color allergy?

Responses (2)

kaismama 9 May 2012

Any anti histamine should help you. If its really bad, a topical cortisone gel can help.

DzooBaby 9 May 2012

If it is a really severe reaction, you may need to go to the Dr for a Medrol pack or some sort of steroid. Normally I'm not a fan of steroids but in these cases they may be necessary short term, especially if the rash is close to the eyes. This is one of the reasons for doing a patch test that they recommend, even if you have colored your hair before. It sometimes takes multiple applications before an allergy develops. It is a step that many, myself included, tend to skip, but it really should be done to avoid reactions like this. Try Benedryl and some topical if it is mild but if you have a severe rash all over your head and down onto the face then see your Dr for some steroid short term.

Anonymous 9 May 2012

yayDZOO! Great answer on all counts. Many time a steroid shot of step down steroid kit is used, depending in how severe the reaction. IF THERE IS BROKEN SKIN, or blistering, you need to go to a dr to get this checked and some steroids. Sometimes even with a patch test being negative, someone will have a reaction several days later. Sometimes peripausal or menopausal women will become sensitive to a wheat protein that is added to color to give volume, even if they can eat wheat. I am a hairdresser and even have this problem myself. Sometimes it is the developer, and if it is that, there are sensitive scalp developers that can be used instead of whatever brand colors developer is being used. Patti

Anonymous 9 May 2012

Patti, you get a virtual thumbs up... Mary (You too Dzoo)

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Deconamine?

Posted 19 Mar 2010 2 answers

Can clobex be used for hair dye reaction?

Posted 2 Aug 2010 3 answers

Will Fluocinonide change the color of my hair?

Posted 23 Mar 2011 1 answer